iRepository at Perpustakaan UniMAP >
Journal Articles >
Institute of Engineering Mathematics (Articles) >

Please use this identifier to cite or link to this item: http://dspace.unimap.edu.my:80/xmlui/handle/123456789/13367

Title: A new method for computing continuous functions with fuzzy variable
Authors: Muhammad Zaini, Ahmad
Hasan, M.K.
De Baets, B.
Keywords: Discretisation;Fuzzy interval;Fuzzy set;Optimisation;Zadeh's extension principle
Issue Date: 2011
Publisher: Asian Network for Scientific Information (ANSInet)
Citation: Journal of Applied Sciences, vol.11 (7), 2011, pages 1143-1149
Abstract: This study proposes a new method for computing f(U) where f is a real continuous function and U is a fuzzy interval. The computation of f(U) is performed by incorporating optimisation technique into Zadeh's extension principle. By discretising α up to n finite numbers, a set of n closed and bounded intervals is obtained. Here, the computation of f on closed and bounded intervals is the same idea of solving unconstrained optimisation problems. For every finite numbers of α, if the function to be optimised is unimodal, the authors apply Brent's method. One of the main advantages of using this method is that it does not require the calculation of derivative. In case where f is reduced to monotone or to a straight line, the optimal solutions are obtained at the endpoints of intervals. This new strategy gives better results and requires only few function evaluations. An example is provided to illustrate the effectiveness of the proposed method.
Description: Link to publisher's homepage at http://www.ansinet.com/
URI: http://www.scialert.net/qredirect.php?doi=jas.2011.1143.1149&linkid=pdf
ISSN: 1812-5654
Appears in Collections:Institute of Engineering Mathematics (Articles)

Files in This Item:

File Description SizeFormat
A new method for computing continuous functions with fuzzy variable.pdf356.1 kBAdobe PDFView/Open
View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.


Valid XHTML 1.0! Perpustakaan Tuanku syed Faizuddin Putra, Kampus Pauh Putra, Universiti Malaysia Perlis, 02600, Arau Perlis
TEL: +604-9885420 | FAX: +604-9885405 | EMAIL: rujukan@unimap.edu.my Feedback